Alert archive / Indiana / Small Craft Advisories in 2021

Small Craft Advisory 25, NWS Northern Indiana

April 2, 2021

NWS Northern Indiana issued this small craft advisory at Apr 2, 2021, 4:40 PM EDT. It took effect at Apr 3, 2021, 4:00 AM EDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2021, 4:40 PM EDT (20:40 UTC)
In effect from
Apr 3, 2021, 4:00 AM EDT
Expired
Apr 3, 2021, 8:00 PM EDT
In force
16 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

953 
WHUS73 KIWX 022040
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
440 PM EDT Fri Apr 2 2021

LMZ043-046-030445-
/O.NEW.KIWX.SC.Y.0025.210403T0800Z-210404T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
440 PM EDT Fri Apr 2 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 8 PM EDT
SATURDAY...

* WHAT...South to southwest winds 10 to 20 knots with gusts to 25
  knots. Waves 2 to 4 feet.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 4 AM to 8 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
637 
WHUS73 KIWX 030231
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1031 PM EDT Fri Apr 2 2021

LMZ043-046-031045-
/O.CON.KIWX.SC.Y.0025.210403T0800Z-210404T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1031 PM EDT Fri Apr 2 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 PM EDT
SATURDAY...

* WHAT...South to southwest winds 10 to 20 knots with gusts to 
  25 knots. Waves 2 to 4 feet.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 4 AM to 8 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
380 
WHUS73 KIWX 030820
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
420 AM EDT Sat Apr 3 2021

LMZ043-046-031630-
/O.CON.KIWX.SC.Y.0025.000000T0000Z-210404T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
420 AM EDT Sat Apr 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...South to southwest winds 10 to 20 knots with gusts to 
  25 knots. Waves 2 to 4 feet.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 4 AM to 8 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
970 
WHUS73 KIWX 031456
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
1056 AM EDT Sat Apr 3 2021

LMZ043-046-032300-
/O.CON.KIWX.SC.Y.0025.000000T0000Z-210404T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1056 AM EDT Sat Apr 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...South to southwest winds 10 to 20 knots with gusts to 
  25 knots. Waves 2 to 4 feet.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 4 AM to 8 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
497 
WHUS73 KIWX 031946
MWWIWX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Northern Indiana
346 PM EDT Sat Apr 3 2021

LMZ043-046-040000-
/O.CON.KIWX.SC.Y.0025.000000T0000Z-210404T0000Z/
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
346 PM EDT Sat Apr 3 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Southwest wind 10 to 20 knots backing south at 5 to 10
  knots after midnight. Gusts to 25 knots through early evening.
  Waves 1 to 2 feet.

* WHERE...Michigan City IN to St Joseph MI.

* WHEN...From 4 AM to 8 PM EDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 2, 3:46 PM EDT, 54 minutes earlier.

Area forecast discussion, Apr 2, 3:46 PM EDT, 54 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
346 PM EDT Fri Apr 2 2021

.SYNOPSIS...
Issued at 339 PM EDT Fri Apr 2 2021

Warmer conditions will build in for the weekend resulting in
afternoon high temperatures reaching into the upper 60s to around 70
by Sunday afternoon. Mainly dry weather will persist through Monday,
with periodic rain chances returning for Monday night through
Wednesday. Above normal temperatures will continue through the
middle of next week.

&&

.SHORT TERM...(This Evening through Saturday)
Issued at 339 PM EDT Fri Apr 2 2021

Tranquil pattern will continue for the short term with dry
conditions expected to continue through the weekend.

Low level warm advection will begin tonight as low level anticyclone
across the region this afternoon shifts off to the east. Decoupling
will allow for sharp early evening drop in temperatures despite the
onset of warm advection aloft. A weak upper perturbation will
progress through upstream upper ridging tonight. Broad 850-700 mb
theta-e ridging downstream of this feature may be associated with
some patchy mid level cloud across north/northeast locations later
tonight into Saturday. Lows tonight should generally be in the upper
20s to low 30s, although mid 20s are possible across the east where
better co-location exists with departing low level thermal trough
and anticyclone.

For Saturday, warming trend will continue as broad low level
positive theta-e advection continues. Warm advection aloft will
limit mixing heights somewhat, but compensating tightening low level
height gradient should support peak afternoon gusts into the 25 to
35 mph range. Will continue to trend forecast to lower side of
guidance ranges in terms of dew points tomorrow with stronger
moisture advection remaining aloft. Combination of high temperatures
in the low to mid 60s, lagging increase in dew points, and the gusty
southwest winds will lead to an increased fire danger during the
day Saturday. The extent of this fire weather risk will depend on
details regarding dew point trends through the day. Current
forecasted grids take afternoon minimum relative humidities to
around 30%. Will make a mention of this potential elevated fire
weather danger in the HWO.

&&

.LONG TERM...(Saturday Night through Friday)
Issued at 339 PM EDT Fri Apr 2 2021

Warming trend to continue into Sunday with temperatures back in the
upper 60s to around 70. Initial sfc trough with lead short wave for
Saturday will lose its integrity across the western Great Lakes.
Stronger short wave working across Ontario Monday/Monday night will
drive sfc front southward across the Great Lakes region. Thus, have
maintained low PoPs across northern half of the area Monday night
into early Tuesday.

A more robust eastern Pacific upper trough is expected to track
across the northern Rockies by late Tuesday night into Wednesday.
Medium range guidance is starting to come into a little better
agreement with overall evolution of this wave, although significant
differences persist regarding downstream blocking-type pattern
across southeast Ontario/western Atlantic. Operational GFS remains
less progressive in comparison to Canadian/EC deterministic with
another upper low across northern Ontario on Tuesday that appears to
have some effect in a slightly more suppressed solution with central
CONUS upper low. Will continue to lean more toward GEM/EC blend
which appear to have more ensemble support at this point. Overall
trend still appears to be favoring late Wednesday night into
Thursday for best rain chances as occluded front approaches. Have
also maintained iso thunder mention for this period. Above normal
temperatures will persist through the long term.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon)
Issued at 132 PM EDT Fri Apr 2 2021

Surface high pressure situ across Indiana today has provided VFR
conds at both terminal sites. The ridge axis will translate east
overnight with a tightening of the gradient by sunrise Sat.
Expect sw winds of 12-14 kts to develop by sunrise and increase
to around 16 with gusts to around 25 kts by 16Z.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Marsili
SHORT TERM...Marsili
LONG TERM...Marsili
AVIATION...Frazier

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Apr 2, 3:58 PM EDT, 42 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
358 PM EDT Fri Apr 2 2021

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-032000-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
358 PM EDT Fri Apr 2 2021 /258 PM CDT Fri Apr 2 2021/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

The combination of low afternoon relative humidities from 25 to 30 percent
and gusty southwest winds to 35 mph will lead to an increased fire
danger threat Saturday afternoon. An increased risk in the spread of
grass, brush, and other field fires will likely exist on Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-032000-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
358 PM EDT Fri Apr 2 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 8 PM EDT SATURDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Hazardous conditions for small craft are expected Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Indiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.